Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had seizures, pancreatitis previously. Was prescribed medicines. Unable to concentrate. Side effects of medicines?

my sister was 13 years old. she got her first seizure when she was 6 years old. second and third in 8 years and 11 years respectively. at first she was under the treatment of valparin 200 but then she was affected by pancreatitis four years back. then her doctor changed the course to levipil 250. now she was taking 1.5 tablet morning and in the night. now our problem is she couldnt concentrate well on her studies. her academic performance was very poor. is this because of this tablet? is there any way to overcome this?
Asked On : Mon, 3 Dec 2012
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Levetiracetam (levipil) is among the safest drugs available for treating epilepsy. There are no significant side effects due to this, including those on studies.

Of the drugs used for treating epilepsy, phenobarbitone and valparin (which she used earlier) can have adverse effects on learning and memory.

So, you can safely continue the levipil.

Pay more attention to specific difficulties in her various subjects. She may require extra help in her studies.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Answered: Fri, 14 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor